High Triglycerides & Gemfibrozil
Nov 15, 2000
My triglycerides are around 400 and cholesterol is around 230. My question is My doctor(Nurse Practitioner) put me on Gemfibrozil. I have been reading about the side effects of gallbladder problems, and abnormal white cell counts, anemia, is there anything i could do with my diet that would lower my tris. I'm on sustiva and combivir and have
684 t cells and undect. viral load. I am 37 and really healthy except for some depression problems. Are there any herbs or vitamins that may help. What about DHEA supplements. Thanks San Antonio, Texas
Response from Dr. Boyle
The first approach to treating a mild to moderate increase in triglycerides or cholesterol is diet and exercise. You should see a nutritionist to discuss cutting down on your fat and cholesterol intake. You should also increase your exercise level and, if you do not already have one, start an organized exercise program. Several herbs and OTC supplements,including garlic, can help as well. While the effects of these are generally very limited, a combination of these agents with diet and exercise may be enough for you. If all of these fail, I agree with prescription medications, but the benefit must be weighed against the risk and side effects, especially is someone like you that does not have very high cholesterol or triglycerides to begin with. You can read more about this on this site.
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vomiting A Symptom Of Ars?
- Dry Cough After Handjob Worried I Have HIV
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.